Yoatzot News

Bleeding from Primolut-Nor

I am 63 yrs old and well past having a period. I have been taking a medicine called Primolut–Nor to dry out my inner uterine lining and had heavy bleeding for two weeks.

I was to go to the mikvah two days ago, but during the morning I had slight spotting for exactly one day. There has been nothing since.

My doctor said there might possibly be slight bleeding because of the medicine. Do I need to begin counting again from the slight bleeding, and what am I to do in the situation if the bleeding returns again because of the medicine?

Thanks.



Dear questioner,

Thank you for your question.

Primolut-Nor is a hormonal treatment that causes uterine bleeding. Therefore, bleeding as a result of this medication will make you niddah, even after menopause.

However, not all spotting invalidates the seven clean days. If you found the spotting on toilet paper, as long as you did not wipe immediately after urinating, it did not invalidate the clean day. If the staining was found on white underwear but was smaller than a gris (the size of an Israeli shekel or American dime), it also may be disregarded. If any of the individual stains were larger than a gris, or if stains of any size were found on a internal bedikah, you should bring them to a rabbi for evaluation, since not all shades will invalidate the clean days. Please read our article on stains for further details.

If the staining did invalidate your clean days, then you must perform a new hefsek taharah and then count a new seven clean days. You should take care to avoid looking at toilet paper within 15 seconds after urinating to avoid finding any further staining. You can also change your underwear more frequently to prevent any staining from accumulating to the size of a gris. If the staining persists, you can get back to us to discuss reducing the number of bedikot required.

Please feel free to get back to us with any further questions.

This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases.

If you have further questions or comments about this email, please click here to Ask the Yoetzet.

The Nishmat Women's Health and Halacha is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefitted from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.



Related Articles

  The Menopause Process
  Definition of Menopause

Related Questions & Answers

  Hot flashes and Yom Kippur
  Staining and biopsy post-menopause
  Bleeding with HRT
  Bleeding and discomfort after relations
  Becoming tehorah after bleeding in menopause
  Spotting during clean days
  Very long intervals
  Spotting five days after mikveh
  Blood after relations post menopause
  Bleeding from Primolut-Nor
  Put in tampon - and bleeding stopped
  16 days without hefsek
  Irritation from moch
  Hormonally induced bleeding
  D&C post-menopause
  Short menses, short cycles
  Mikveh after menopause
  Spotting on HRT
  Stains on pastel
  Menopausal stains
  < More...>

© 2008 Nishmat - The Jerusalem Center for Advanced Torah Study for Women Developed by AlmondWeb